Alabama, 2015Damaging Wind in Alabama, July 24, 2015
July 24, 2015 · NWS TAE · 1 event in 1 county or zone
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 24, 2:08 PM CST, 16 minutes earlier.
Area forecast discussion, Jul 24, 2:08 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EDT FRI JUL 24 2015
.Near Term [Through Tonight]...
Convective development is underway this afternoon and the widespread
coverage of storms that has been advertised appears to be panning
out. The storms will persist into the evening hours with isolated
wet microbursts producing damaging wind gusts in a few spots as on
most other days this month.
.Short Term [Saturday Through Sunday Night]...
A weak cold front, currently across northern AL and central GA,
will translate slowly south through our forecast area Saturday and
Saturday night, then stall across north-central FL on Sunday. The
various sets of MOS and ECAM PoPs are in good agreement in high
rain chances for Saturday afternoon across FL (60-80%), with
slightly lower PoPs in GA and AL. Much drier air, especially in
the mid to upper troposphere, will develop across our forecast
area Sunday, with PoPs ranging from 10% in AL and GA to 30% around
Cross City. Highs this weekend will be in the mid 90s and lows
will be in the 70s, despite the passage of a "cold" front.
However, slightly lower dewpoints will limit heat index values to
100 F or less for a change on Sunday.
.Long Term [Monday Through Friday]...
The GFS and ECMWF begin the period in decent agreement, with
generally dry, deep layer northerly flow between a 500 mb high
centered over NM and a low off the Southeast coast. This would
indicate below-climo PoPs and warm daytime temperatures. By mid to
late week the models diverge, with the drier ECMWF maintaining the
status quo, and the GFS forecasting a return of deep layer
moisture and a developing low-layer convergence zone across our
region. Our forecast is a blend of the two solutions, with near-
climo PoPs and temperatures mid to late next week.
&&
.Aviation...
[Through 18Z Saturday] VFR conditions will prevail outside of
thunderstorms. Any storm that develops could briefly lower ceiling
and visibility to IFR and be accompanied by gusty winds over 30
knots. MVFR visibility will be possible from 09-13Z at ABY and
VLD.
&&
.Marine...
West winds will remain at "exercise caution" levels through
tonight as a cold front approaches from the north. Winds will
gradually weaken and veer to the north and northeast Saturday
through Sunday as the front passes through the marine area.
&&
.Fire Weather...
There are no other fire weather concerns.
&&
.Hydrology...
There was a sharp rise on the Shoal River at Mossy Head overnight,
but the river appears to be falling below action stage this
afternoon. Otherwise, the rivers were below their local action
stages, and this is likely to continue for the next several days.
Tthere is a 10% chance of 6+ inches of rain (within 25 miles of a
point) across North FL through Saturday.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 93 73 95 74 / 50 70 50 20 10
Panama City 79 89 77 90 77 / 50 60 50 20 10
Dothan 74 93 73 94 73 / 40 40 20 10 10
Albany 74 94 73 94 72 / 40 30 10 10 10
Valdosta 74 93 71 94 71 / 50 50 10 20 10
Cross City 75 91 72 92 73 / 60 80 40 40 20
Apalachicola 79 90 76 90 77 / 60 70 50 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT /11 PM CDT/ tonight FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WOOL
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WOOL
MARINE...FOURNIER
FIRE WEATHER...GODSEY
HYDROLOGY...FOURNIERIn the hours before
Special weather statement, Jul 24, 2:19 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM CDT FRI JUL 24 2015
ALZ069-242100-
HOUSTON AL-
319 PM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY IN SOUTHEAST
ALABAMA UNTIL 400 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...DOTHAN...TAYLOR...COWARTS...WEBB...KINSEY AND KELLY SPRINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3100 8512 3100 8543 3128 8547 3129 8545
3129 8542 3130 8542 3131 8536
TIME...MOT...LOC 2018Z 336DEG 25KT 3124 8541
38-GODSEYThunderstorm Wind, Houston
- When
- July 24, 2:24 PM CST
- Where
- Houston County, 1.5 mi NNW of Ardilla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 31.190, -85.370
A large tree was snapped in half near Ross Clark Circle. A photo of the tree was viewed via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20152 deaths · 3 events
- Flooding and Heavy Rain in Florida, July 24 to 29, 20151 death · $1.6 million · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20151 death · 4 events
- Excessive Heat in Arkansas, July 24, 20151 death · 1 event
- Hail and Damaging Winds in Nebraska, July 24, 2015$370,000 · 1.5 in hail · 14 events
- Flash Flood and Damaging Winds in Missouri, July 24 to 25, 2015$62,000 · 61 kt wind · 32 events
- Lightning Strike in Minnesota, July 24, 2015$250,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 24, 2015$101,000 · 1.5 in hail · 8 events
- Damaging Winds and Heavy Rain in Minnesota, July 24, 2015$100,000 · 56 kt wind · 4 events
- Tornado in Minnesota, July 24, 2015$100,000 · EF0 · 1 event
- Flash Flooding and Hail in Kansas, July 24 to 25, 2015$70,000 · 1 in hail · 5 events
- Lightning Strike in Wisconsin, July 24, 2015$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594842.